Alert archive / Missouri / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 225, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Oct 1, 2014, 5:41 PM CDT for 4 counties in Missouri. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 1, 2014, 5:41 PM CDT (22:41 UTC)
- Expired
- Oct 1, 2014, 6:15 PM CDT
- In force
- 34 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Callaway County, MO, Gasconade County, MO, Montgomery County, MO, Osage County, MO
The radar
The St Louis radar (KLSX), 91 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 1, 2:40 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.7 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 192 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 1166 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
947
WUUS53 KLSX 012241
SVRLSX
MOC027-073-139-151-012330-
/O.NEW.KLSX.SV.W.0225.141001T2241Z-141001T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
541 PM CDT WED OCT 1 2014
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CALLAWAY COUNTY IN CENTRAL MISSOURI...
GASCONADE COUNTY IN EAST CENTRAL MISSOURI...
MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI...
NORTHEASTERN OSAGE COUNTY IN CENTRAL MISSOURI...
* UNTIL 630 PM CDT
* AT 539 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF CHAMOIS...AND MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HERMANN...CHAMOIS...BIG SPRING...MOKANE...STEEDMAN...REFORM...
PORTLAND...MORRISON...GASCONADE...AMERICUS...RHINELAND AND
MCKITTRICK.
THIS WARNING INCLUDES DEUTSCHHEIM HISTORIC SITE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3877 9194 3886 9143 3857 9140 3852 9195
TIME...MOT...LOC 2241Z 254DEG 21KT 3863 9189
HAIL...1.00IN
WIND...60MPH
$$
BYRD2 follow-up statements
621
WWUS53 KLSX 012302
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
602 PM CDT WED OCT 1 2014
MOC027-073-139-151-012330-
/O.CON.KLSX.SV.W.0225.000000T0000Z-141001T2330Z/
CALLAWAY MO-GASCONADE MO-MONTGOMERY MO-OSAGE MO-
602 PM CDT WED OCT 1 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
OSAGE...MONTGOMERY...GASCONADE AND EAST CENTRAL CALLAWAY COUNTIES
UNTIL 630 PM CDT...
AT 600 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CHAMOIS...AND
MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
HERMANN...BIG SPRING...MORRISON...GASCONADE...AMERICUS...RHINELAND
AND MCKITTRICK.
THIS WARNING INCLUDES DEUTSCHHEIM HISTORIC SITE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3879 9181 3886 9143 3857 9140 3854 9177
TIME...MOT...LOC 2302Z 251DEG 32KT 3866 9171
HAIL...1.00IN
WIND...60MPH
$$
BYRD788 WWUS53 KLSX 012315 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 615 PM CDT WED OCT 1 2014 MOC027-073-139-151-012325- /O.CAN.KLSX.SV.W.0225.000000T0000Z-141001T2330Z/ CALLAWAY MO-GASCONADE MO-MONTGOMERY MO-OSAGE MO- 615 PM CDT WED OCT 1 2014 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OSAGE... MONTGOMERY...GASCONADE AND EAST CENTRAL CALLAWAY COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM. IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO WATCH REMAINS IN EFFECT UNTIL 10 PM. LAT...LON 3879 9181 3886 9143 3857 9140 3854 9177 TIME...MOT...LOC 2315Z 251DEG 32KT 3870 9157 $$ BYRD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 1, 4:04 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Oct 1, 4:04 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
404 PM CDT Wed Oct 1 2014
.SHORT TERM: (Through Thursday Night)
Issued at 340 PM CDT Wed Oct 1 2014
Lots to keep track of in the next 24 to 36 hours. First: severe
thunderstorms have developed along the outflow boundary in central
Missouri left over from storms earlier today. Modest instability
between 1000-1500 J/Kg combined with around 40 kts bulk shear have
produced a supercell which is riding the boundary. A few more
cells are developing ahead of the big storm and may continue to
strengthen. Expect the severe threat to continue into the early to
mid evening hours...generally along and south of I-70. Should see
storms weaken within a few hours of sunset, but then the low level
jet strengthens in southwest flow ahead of the broad trof over the
Rockies and developing low level circulation over the Plains. This
will bring the second area of concern into play: heavy rain.
Thunderstorms this morning and now this current round of severe
convection will saturate the ground and increase the potential for
flash flooding. Aforementioned 30-40kt low level jet is bringing
plenty of Gulf moisture up into the area. Forecast soundings show
a warm cloud depth of nearly 12,000 FT and BUFKIT is indicating
that individual convective elements may move very slowly and train
over the same locations. Current QPF from WPC shows rainfall in
excess of 3 inches over the next 24 hours with locally higher
amounts in addition to what's already fallen. Therefore have gone
ahead and pushed a flash flood watch for parts of central,
northeast, and east central Missouri. Watch may need to be
extended further east or northeast tonight as the situation
develops.
Attention turns to tomorrow when the upper level trof moves into the
Great Plains and the associated surface system moves from northern
Oklahoma into eastern Iowa through the day. Our CWFA will be
squarely in the warm sector through the day, and even if there are
no breaks in the clouds temperatures should be at least between 80
and 85...if not a tad bit warmer. With warm, humid airmass in
place, NAM is forecasting SBCAPE values in excess of 2500 J/Kg in
some parts of the CWFA. With 30-40kts of deep layer shear, and the
approaching shortwave becoming negatively tilted , this looks like a
good setup for severe weather during the afternoon and evening
hours. The shear vector looks like it will be parallel to the front
so the most likely convective mode will be a squall line with bows
and LEWPS possible. The front will sweep through the area overnight
Thursday night and we should be into cold advection by 12Z Friday
morning.
Carney
.LONG TERM: (Thursday through Next Wednesday)
Issued at 403 PM CDT Wed Oct 1 2014
Fall returns with a vengeance Friday and Saturday. Temperatures
will drop 25 to 30 degrees behind the front Friday and Saturday. It
will also be pretty breezy behind the front on Friday. Forecast
soundings show some pretty good mixing which is likely to produce
wind gusts in excess of 30 mph. Guidance is hinting at lows in the
30s across most of the area on Saturday morning, and this looks
reasonable given the strength of the cold advection. This could
easily be the coolest night of the season so far.
Temperatures slowly moderate Sunday through next Wednesday. The
highly amplified upper level pattern featuring a strong vortex just
north of the Great Lakes region and a longwave trof over the eastern
1/2 of the CONUS will slowly become more zonal through midweek. By
Wednesday the flow aloft should be nearly zonal and low level warm
advection will bring temperatures back to near or above normal.
Carney
&&
.AVIATION: (For the 18z TAFs through 18z Thursday Afternoon)
Issued at 123 PM CDT Wed Oct 1 2014
Expect occasional showers and thunderstorms with MVFR and possible
IFR conditions at all of the terminals during this period. Showers
and thunderstorms will be mostly likely at KUIN and KCOU this
afternoon and will become widespread across the area overnight
tonight into early Thursday. Additional thunderstorms will be
possible on Thursday afternoon ahead of a cold front that will
move across the area. A few severe thunderstorms are possible with
hail and strong wind gusts.
Specifics for KSTL: Expect thunderstorms to move into the area as
early as this evening. Expect the greatest chance to be overnight
with MVFR conditions. Then expect a lull in the rain during the
morning and early afternoon before additional thunderstorm move
into the area ahead of a cold front late on Thursday afternoon.
Britt
&&
.PRELIMINARY POINT TEMPS/POPS:
Saint Louis 69 85 60 63 / 80 70 90 10
Quincy 65 79 54 59 / 80 90 70 10
Columbia 67 80 54 61 / 90 90 60 10
Jefferson City 67 81 55 63 / 90 90 60 10
Salem 66 85 61 67 / 40 40 80 10
Farmington 67 85 59 68 / 20 50 90 10
&&
.LSX WATCHES/WARNINGS/ADVISORIES:
MO...FLASH FLOOD WATCH through Thursday evening FOR Audrain MO-Boone
MO-Callaway MO-Cole MO-Gasconade MO-Moniteau MO-Monroe MO-
Montgomery MO-Osage MO.
IL...NONE.
&&
WFO LSXHazardous weather outlook, Oct 1, 4:11 PM CDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 411 PM CDT WED OCT 1 2014 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-021130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 411 PM CDT WED OCT 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE LIKELY ACROSS PARTS OF CENTRAL AND EAST CENTRAL MISSOURI THIS EVENING. LARGE HAIL...DAMAGING WINDS...AND POSSIBLY A FEW TORNADOES ARE POSSIBLE WITH THESE STORMS. HEAVY RAIN AND FLASH FLOODING ARE ALSO POSSIBLE TONIGHT...PRIMARILY ALONG AND SOUTH OF THE INTERSTATE 70 CORRIDOR IN CENTRAL AND PARTS OF EAST CENTRAL MISSOURI. A FLASH FLOOD WATCH IS IN EFFECT...PLEAS REFER TO THE WATCH PRODUCT FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL CONTINUE ON THURSDAY. SOME OF THE STORMS ON THURSDAY AFTERNOON AND EVENING COULD BE SEVERE. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS LIKELY THIS EVENING ACROSS PARTS OF CENTRAL AND EAST CENTRAL MISSOURI. ADDITIONALLY...STORM SPOTTERS ARE ENCOURAGED TO REPORT ANY HEAVY RAIN AND OR FLASH FLOODING THAT IS OBSERVED. CARNEY
In the hours before
Local storm report, Oct 1, 4:52 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
452 PM CDT WED OCT 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND GST 6 W JEFFERSON CITY 38.57N 92.30W
10/01/2014 M62 MPH COLE MO TRAINED SPOTTER
&&
TRUETTLocal storm report, Oct 1, 5:04 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
504 PM CDT WED OCT 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM HAIL ASHLAND 38.77N 92.26W
10/01/2014 E0.25 INCH BOONE MO TRAINED SPOTTER
STRONG WINDS AS WELL...NO DAMAGE OBSERVED
&&
TRUETTLocal storm report, Oct 1, 5:09 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
509 PM CDT WED OCT 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM TSTM WND GST HOLTS SUMMIT 38.64N 92.12W
10/01/2014 E60 MPH CALLAWAY MO TRAINED SPOTTER
ESTIMATED 50-60 MPH WINDS ON SOUTH SIDE OF TOWN. SOME
TREE LIMBS DOWN.
&&
TRUETTLocal storm report, Oct 1, 5:13 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
513 PM CDT WED OCT 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM WALL CLOUD 1 S FULTON 38.84N 91.95W
10/01/2014 CALLAWAY MO TRAINED SPOTTER
LOOKING TOWARDS NEW BLOOMFIELD SPOTTER CAN SEE ROTATING
WALL CLOUD...NO FUNNEL OBSERVED.
&&
TRUETTLocal storm report, Oct 1, 5:22 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
522 PM CDT WED OCT 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM FUNNEL CLOUD 6 S FULTON 38.77N 91.95W
10/01/2014 CALLAWAY MO TRAINED SPOTTER
&&
CARNEYLocal storm report, Oct 1, 5:28 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
528 PM CDT WED OCT 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL NEW BLOOMFIELD 38.72N 92.09W
10/01/2014 E1.00 INCH CALLAWAY MO TRAINED SPOTTER
&&
FUCHSThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 2:53 PM CDT | Flash Flood Watch | LSX | Audrain, Boone, Callaway, Cole, Gasconade, Knox and 12 more | 37 hr |
| Oct 1, 3:30 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Cole, Moniteau | 45 min |
| Oct 1, 4:12 PM CDT | Tornado Warning | LSX | Boone, Cole, Moniteau | 48 min |
| Oct 1, 4:53 PM CDT | Tornado Warning | LSX | Boone, Callaway, Cole, Osage | 52 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.